Alert archive / South Dakota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 231, NWS Sioux Falls, SD

July 28, 2025Lyon County, Sioux County, Iowa; Rock County, Minnesota; Lincoln County, Minnehaha County, Turner County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 28, 2025, 8:46 PM CDT for Lyon County, Sioux County, Iowa; Rock County, Minnesota; Lincoln County, Minnehaha County, Turner County, South Dakota. It was in force for 44 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2025, 8:46 PM CDT (01:46 UTC)
Expired
Jul 28, 2025, 9:30 PM CDT
In force
44 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Lyon County, IA, Sioux County, IA, Rock County, MN, Lincoln County, SD, Minnehaha County, SD, Turner County, SD

The radar

The Sioux Falls radar (KFSD), 15 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 8:48 PM CDTTSTM WND GST 604 Nne Tea, SDPersonal weather station.
Jul 28, 8:48 PM CDTTSTM WND GST 625 W Sioux Falls, SDPersonal weather stataion.
Jul 28, 8:49 PM CDTTSTM WND DMG5 W Sioux Falls, SDLarge tree limbs broken down by winds estimated at 65 mph.
Jul 28, 8:56 PM CDTTSTM WND GST 681 N Tea, SDPersonal weather station.
Jul 28, 8:59 PM CDTTSTM WND GST 663 Nnw Sioux Falls, SDASOS station KFSD Sioux Falls Airport.
Jul 28, 9:09 PM CDTTSTM WND GST 681 Nne Harrisburg, SDPersonal weather station.
Jul 28, 9:25 PM CDTTSTM WND DMGRock Valley, IASpotter reported a 2-3 foot in diameter live tree branch down. Time estimated by radar, with an estimated wind speed of 86 kts.
Jul 28, 9:29 PM CDTTORNADO1 E Alvord, IAMangled trees south of a convergent cord damage path.
Jul 28, 9:34 PM CDTTSTM WND GST 722 S Lester, IAPersonal weather station.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 6:57 PM CDTSevere Thunderstorm WatchSPC5 hr
Jul 28, 3:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2025-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2025-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-511 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

329 
WUUS53 KFSD 290146
SVRFSD
IAC119-167-MNC133-SDC083-099-125-290230-
/O.NEW.KFSD.SV.W.0231.250729T0146Z-250729T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
846 PM CDT Mon Jul 28 2025

The National Weather Service in Sioux Falls has issued a

* Severe Thunderstorm Warning for...
  Western Lyon County in northwestern Iowa...
  Northwestern Sioux County in northwestern Iowa...
  Southern Rock County in southwestern Minnesota...
  Southeastern Minnehaha County in southeastern South Dakota...
  Northern Lincoln County in southeastern South Dakota...
  Northeastern Turner County in southeastern South Dakota...

* Until 930 PM CDT.

* At 846 PM CDT, a severe thunderstorm was located over Sioux Falls,
  moving east at 40 mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* This severe thunderstorm will be near...
  Sioux Falls, Brandon, Harrisburg, Lake Alvin State Recreation 
  Area, and Rowena around 850 PM CDT.
  Larchwood around 900 PM CDT.
  Lester around 905 PM CDT.

Other locations in the path of this severe thunderstorm include
Inwood, Hills, Alvord and Rock Rapids.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4339 9702 4376 9679 4368 9606 4313 9632
TIME...MOT...LOC 0146Z 291DEG 36KT 4353 9676 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Meyers
2 follow-up statements
896 
WWUS53 KFSD 290200
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
900 PM CDT Mon Jul 28 2025

IAC119-167-MNC133-SDC083-099-125-290230-
/O.CON.KFSD.SV.W.0231.000000T0000Z-250729T0230Z/
Lyon IA-Sioux IA-Rock MN-Minnehaha SD-Lincoln SD-Turner SD-
900 PM CDT Mon Jul 28 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN LYON...NORTHWESTERN SIOUX...SOUTHERN ROCK...SOUTHEASTERN
MINNEHAHA...NORTHERN LINCOLN AND NORTHEASTERN TURNER COUNTIES...

At 859 PM CDT, a severe thunderstorm was located over Lake Alvin
State Recreation Area, or 8 miles southeast of Sioux Falls, moving
east at 40 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Public. At 855 pm, downed trees were reported on the west 
         side of Sioux Falls! 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

This severe storm will be near...
  Larchwood, Inwood, and Lester around 905 PM CDT.

Other locations in the path of this severe thunderstorm include
Alvord and Rock Rapids.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4338 9699 4376 9676 4368 9606 4313 9632
TIME...MOT...LOC 0159Z 291DEG 36KT 4345 9661 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Meyers
263 
WWUS53 KFSD 290215
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
915 PM CDT Mon Jul 28 2025

SDC125-290224-
/O.CAN.KFSD.SV.W.0231.000000T0000Z-250729T0230Z/
Turner SD-
915 PM CDT Mon Jul 28 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TURNER COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern South Dakota. A Severe Thunderstorm Watch also remains
in effect until 100 AM CDT for northwestern Iowa...and southwestern
Minnesota.

&&

LAT...LON 4331 9680 4373 9649 4368 9606 4313 9632
TIME...MOT...LOC 0214Z 301DEG 35KT 4336 9649 

$$

IAC119-167-MNC133-SDC083-099-290230-
/O.CON.KFSD.SV.W.0231.000000T0000Z-250729T0230Z/
Lyon IA-Sioux IA-Rock MN-Minnehaha SD-Lincoln SD-
915 PM CDT Mon Jul 28 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN LYON...NORTHWESTERN SIOUX...SOUTHERN ROCK...SOUTHEASTERN
MINNEHAHA AND NORTHEASTERN LINCOLN COUNTIES...

At 914 PM CDT, a severe thunderstorm was located near Inwood, or near
Canton, moving southeast at 40 mph.

THIS IS A DESTRUCTIVE STORM FOR Rowena, to Harrisburg, to Worthing, 
South Dakota!

HAZARD...80 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

This severe storm will be near...
  Inwood, Alvord, and Fairview around 920 PM CDT.

Other locations in the path of this severe thunderstorm include Rock
Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4331 9680 4373 9649 4368 9606 4313 9632
TIME...MOT...LOC 0214Z 301DEG 35KT 4336 9649 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

Meyers

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:29 PM CDT, 2 hours 17 minutes earlier. Its key messages:

  • Severe weather outbreak expected late this afternoon into the evening. A few supercells in central SD will likely transition into a line and bring hurricane force winds to the area.
  • More thunderstorms possible again Tuesday night into Wednesday. While isolated severe storms are possible, widespread severe weather is not anticipated.
  • A period of mainly below normal temperatures is expected Wednesday into the weekend.
Area forecast discussion, Jul 28, 6:29 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
629 PM CDT Mon Jul 28 2025

.KEY MESSAGES...

- Severe weather outbreak expected late this afternoon into the
  evening. A few supercells in central SD will likely transition
  into a line and bring hurricane force winds to the area.

- More thunderstorms possible again Tuesday night into
  Wednesday. While isolated severe storms are possible,
  widespread severe weather is not anticipated.

- A period of mainly below normal temperatures is expected
  Wednesday into the weekend.

&&

.DISCUSSION...
Issued at 241 PM CDT Mon Jul 28 2025

A surface front will continue to settle south late this afternoon
and by late afternoon be in place from roughly Winner north towards
Chamberlain and Mitchell into northeast SD. At the same time more
unstable low level air that was pushed south this morning by the
outflow is surging north and will allow for a very unstable
environment across areas near and south of I-90. This front will
likely serve as a focus for thunderstorm development with the
potential for a few supercells. Model soundings hinting at about
4000 to 5000 J/kg CAPE providing ample energy to any updrafts that
form. Low level inflow from the south and southeast from about 850
mb to the surface will provide some low level shear that could
support an isolated tornado or two along with the threat for hail to
the size of tennis balls as well as winds to 75 mph. The best chance
for this will be from about 5 pm to 8 pm. Around 8 pm, a seasonally
strong upper level jet around 50 to 80 knots will settle southward
and increase large scale shear which should aid in producing
increasingly strong linear system capable of producing wind gusts of
80 to 90 mph as the storms move eastward. Embedded QLCS tornado
potential will exist, but the surface to 3 km wind shear vectors
running about 20-30 knots from the west and southwest are just
marginal for this threat. As this system becomes linear near and
east of highway 81 the threat for larger hail decreases as wind
becomes the highest threat. The latest HRRR coming more in line with
this linear threat vs. the more disorganized clusters the model was
hinting at earlier.

It should be noted that there is still some disagreement amongst the
short term, high resolution models. Most suggest severe weather, but
a bit more disorganized and never quite developing a solid linear
system. All models continue to indicate severe thunderstorms however
so it continues to looks like a busy evening ahead. The latest HRRR
is now coming around to a more linear system.

While the convective complex that develops this evening will likely
push much of the instability southward, another weak mid level
shortwave will move into the area Tuesday afternoon and evening.
With the 925-850 mb boundary near the Missouri River towards I-90 a
few stronger updrafts could produce locally heavy rain and isolated
severe weather. Confidence is moderate to low as this activity will
be somewhat dependent upon this evenings activity.

Ridging to the west and weak northwest flow aloft will aid in
supporting a period of below normal temperatures from about
Wednesday into Sunday. Lows will generally be in the 50s to lower
60s with highs in the 70s to lower 80s. While the predictability of
any of the smaller waves is pretty low there is some general
agreement that later in the period towards Saturday and Sunday the
chances for showers and thunderstorms will increase as upper level
ridging pushes east and westerly flow increases.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 628 PM CDT Mon Jul 28 2025

A mix of VFR to MVFR as strong to severe thunderstorms approach from
the west. Expect ceilings to degrade to MVFR to IFR under the
stronger storms. These storms will be capable of producing very
strong wind gusts in excess of 70 mph, hail to the size of golf
balls, heavy down pours, and a few tornadoes. As these storms track
east across the region we expect they will grow into a large linear
system that will transition to more of a wind threat. Gusts of 80-90
mph are possible. The storms quickly move east by early Wednesday
morning.

Ceilings will remain MVFR as some fog and low stratus form behind
the storms. Conditions improve as we approach mid-day and the clouds
begin to break up.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Extreme Heat Warning until 8 PM CDT this evening for SDZ050-
     052>055-057>071.
     Heat Advisory until 8 PM CDT this evening for SDZ038>040-056.
MN...Extreme Heat Warning until 8 PM CDT this evening for MNZ098.
     Heat Advisory until 8 PM CDT this evening for MNZ071-072-080-
     081-089-090-097.
IA...Extreme Heat Warning until 8 PM CDT this evening for
     IAZ001>003-012>014-020>022-031-032.
NE...Extreme Heat Warning until 8 PM CDT this evening for NEZ013-
     014.

&&

DISCUSSION...08
AVIATION...AJP
Hazardous weather outlook, Jul 28, 5:13 PM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
513 PM CDT Mon Jul 28 2025

SDZ038-039-050-052>054-057>060-063>065-068-292215-
Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Hanson-Charles Mix-Douglas-Hutchinson-Bon Homme-
513 PM CDT Mon Jul 28 2025

This Hazardous Weather Outlook is for central South Dakota, east
central South Dakota, south central South Dakota and southeast
South Dakota.

.DAY ONE...Tonight.

Scattered supercells will be possible between 4 pm and 8 pm this
evening. Isolated tornadoes, hail to the size of tennis balls and
wind gusts to 75 mph are all possible. As the storms grow and
merge this evening, a linear system becomes more likely with the
strongest storms shifting east towards Interstate 29 by mid
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Storms chances continue Tuesday night into Wednesday. A few storms
could be strong to severe with damaging winds and large hail, in
addition to locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-055-056-061-062-066-067-069>071-292215-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Brookings-Lake-Moody-McCook-Minnehaha-
Turner-Yankton-Union-
513 PM CDT Mon Jul 28 2025

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, east central South
Dakota and southeast South Dakota.

.DAY ONE...Tonight.

Severe storms in the form of a line become likely this evening
across much of the area with wind gusts of 80 to 90 mph, isolated
tornadoes and hail to the size of half dollars the main threats.
The highest threat for storms near and east of Interstate 29 will
be from about 8 pm to midnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Storms chances continue Tuesday night into Wednesday. A few storms
could be strong to severe with damaging winds and large hail, in
addition to locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jul 28, 8:01 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
801 PM CDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     Tstm Wnd Gst     6 SW Scotland           43.08N 97.81W
07/28/2025  M60 MPH          Bon Homme          SD   Mesonet

            Personal weather station.

&&

TRM
Local storm report, Jul 28, 8:07 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
807 PM CDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     Tstm Wnd Gst     2 WNW Scotland          43.16N 97.76W
07/28/2025  M72 MPH          Bon Homme          SD   Mesonet

            Personal weather station.

&&

TRM
Local storm report, Jul 28, 8:26 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
826 PM CDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     Tstm Wnd Gst     7 NE Lesterville        43.10N 97.48W
07/28/2025  M60 MPH          Yankton            SD   Mesonet

            Personal weather station.

&&

TRM
Local storm report, Jul 28, 8:28 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
828 PM CDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     Non-Tstm Wnd Gst 3 S Scotland            43.10N 97.72W
07/28/2025  M63 MPH          Bon Homme          SD   Mesonet

            Mesonet station DVI02596 Scotland.

0740 PM     Non-Tstm Wnd Gst 4 NE Dante              43.08N 98.13W
07/28/2025  M60 MPH          Charles Mix        SD   Mesonet

            Mesonet station 324 SD RWIS WAGNER.

&&
Local storm report, Jul 28, 8:39 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
839 PM CDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     Tstm Wnd Gst     3 S Scotland            43.10N 97.72W
07/28/2025  M63 MPH          Bon Homme          SD   Mesonet

            Corrects previous non-tstm wnd gst report
            from 3 S Scotland. Mesonet station DVI02596
            Scotland.

&&

TRM
Local storm report, Jul 28, 8:40 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
840 PM CDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Tstm Wnd Gst     4 NE Dante              43.08N 98.13W
07/28/2025  M60 MPH          Charles Mix        SD   Mesonet

            Corrects previous non-tstm wnd gst report
            from 4 NE Dante. Mesonet station 324 SD RWIS
            WAGNER.

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:52 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDLyon, Plymouth, Sioux38 min
Jul 28, 9:23 PM CDTSevere Thunderstorm Warning Destructive damage threatFSDCherokee, Lyon, O'Brien, Osceola, Plymouth, Sioux37 min
Jul 28, 9:34 PM CDTTornado WarningFSDLyon, O'Brien, Osceola, Sioux26 min
Jul 28, 9:55 PM CDTSevere Thunderstorm Warning Destructive damage threatFSDBuena Vista, Cherokee, Clay, Dickinson, Lyon, O'Brien and 3 more80 min
Jul 28, 11:10 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola35 min
Jul 29, 8:27 AM CDTSevere Thunderstorm WarningFSDO'Brien, Sioux19 min
Jul 29, 8:35 AM CDTSevere Thunderstorm WarningFSDClay, Dickinson40 min
Jul 29, 2:29 PM CDTFlood WatchFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, O'Brien and 4 more11 hr
Jul 28, 7:08 PM CDTSevere Thunderstorm WarningFSDAurora, Davison, Hanson, Miner, Sanborn52 min
Jul 28, 7:24 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDBon Homme, Charles Mix, Douglas, Hutchinson51 min
Jul 28, 7:47 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Hutchinson, McCook, Turner43 min
Jul 28, 7:55 PM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Hutchinson, Lincoln, Turner, Union and 1 more65 min
Jul 28, 8:28 PM CDTSevere Thunderstorm WarningFSDHanson, Hutchinson, Lincoln, McCook, Minnehaha, Turner47 min
Jul 28, 8:55 PM CDTTornado WarningFSDLincoln, Turner, Union35 min
Jul 28, 9:11 PM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Yankton17 min
Jul 29, 8:12 AM CDTRiver Flood WarningFSDBrookings6 days
Jul 29, 4:52 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDBrule53 min
Jul 29, 5:19 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDCharles Mix, Gregory41 min
Jul 29, 5:34 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDAurora, Brule41 min
Jul 29, 5:44 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDBrule46 min
Jul 29, 5:56 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Douglas, Gregory49 min
Jul 29, 6:13 PM CDTSevere Thunderstorm WarningFSDAurora, Brule17 min
Jul 29, 6:19 PM CDTSevere Thunderstorm WarningFSDAurora, Charles Mix, Davison, Douglas, Gregory41 min
Jul 29, 6:42 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Miner, Sanborn48 min
Jul 29, 6:45 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Davison, Douglas, Hanson, Hutchinson45 min
Jul 29, 6:59 PM CDTSevere Thunderstorm WarningFSDAurora, Charles Mix, Davison, Douglas, Gregory25 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2025Severe Thunderstorm Warnings in Iowa, 2025Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.